Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 15, 2025, 12:08 AM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 12:08 AM CDT (05:08 UTC)
- Expired
- Mar 15, 2025, 1:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 12:21 AM CDT | HAIL 1 | 4 Wnw Weiner, AR | |
| Mar 15, 12:23 AM CDT | TORNADO | 3 W Weiner, AR | An EF0 tornado affected areas from County Road 17 and Highway 214 West to the northwest of Weiner. |
| Mar 15, 12:34 AM CDT | HAIL 1 | 4 Sw Jonesboro, AR | |
| Mar 15, 12:35 AM CDT | HAIL 1.5 | 4 Sw Jonesboro, AR | Photo of ping pong ball sized hail near the Valley View area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 21.1
The text
As transmitted.
826
WFUS54 KMEG 150508
TORMEG
ARC031-111-150600-
/O.NEW.KMEG.TO.W.0016.250315T0508Z-250315T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1208 AM CDT Sat Mar 15 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Western Craighead County in eastern Arkansas...
Western Poinsett County in eastern Arkansas...
* Until 100 AM CDT.
* At 1208 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Algoa, or 10 miles south of Newport,
moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pitts, Hergett, Needham, Apt, Herman, Lunsford, Valley View, Davis
Spur, Bayou De View State Wildlife Management Area, Gum Point,
Farrville, Greenfield, Craighead Forest Park, Risher, Waldenburg,
Fisher, Jonesboro, Gilkerson, Weiner, and Uno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3570 9104 3596 9069 3576 9045 3544 9101
3544 9104
TIME...MOT...LOC 0508Z 229DEG 44KT 3548 9117
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
AEH2 follow-up statements
155
WWUS54 KMEG 150530
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1230 AM CDT Sat Mar 15 2025
ARC031-111-150600-
/O.CON.KMEG.TO.W.0016.000000T0000Z-250315T0600Z/
Craighead AR-Poinsett AR-
1230 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
CRAIGHEAD AND NORTHWESTERN POINSETT COUNTIES...
At 1230 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Weiner, or 11 miles northwest of Harrisburg, moving
northeast at 55 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hergett, Needham, Apt, Herman, Lunsford, Valley View, Davis Spur,
Bayou De View State Wildlife Management Area, Gum Point, Farrville,
Greenfield, Craighead Forest Park, Risher, Waldenburg, Jonesboro,
Gilkerson, Weiner, Otwell, Cary, and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3596 9069 3576 9045 3552 9087 3557 9099
3572 9101
TIME...MOT...LOC 0530Z 229DEG 48KT 3568 9087
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
AEH905
WWUS54 KMEG 150541
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1241 AM CDT Sat Mar 15 2025
ARC031-111-150600-
/O.CON.KMEG.TO.W.0016.000000T0000Z-250315T0600Z/
Craighead AR-Poinsett AR-
1241 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
CRAIGHEAD AND NORTH CENTRAL POINSETT COUNTIES...
At 1241 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Jonesboro, moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hergett, Needham, Apt, Herman, Lunsford, Valley View, Davis Spur, Gum
Point, Farrville, Greenfield, Craighead Forest Park, Jonesboro,
Gilkerson, Otwell, Cary, Bay, and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3596 9069 3576 9045 3562 9074 3565 9086
3574 9092
TIME...MOT...LOC 0541Z 229DEG 44KT 3577 9074
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:56 PM CDT, 5 hours 12 minutes earlier. Its key messages:
- Updated at 639 PM CDT Fri Mar 14 2025
- A couple rounds of significant severe weather will affect the Mid-South over the next 30 hours or so. The first round will occur late tonight as a strong surface low approaches the region from the northwest. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked.
- Another round of severe weather is expected Saturday across north Mississippi and west Tennessee. All severe hazards are expected alongside the threat of flash flooding. Storms will form by late morning and persist through the evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
Area forecast discussion, Mar 14, 6:56 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
656 PM CDT Fri Mar 14 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 639 PM CDT Fri Mar 14 2025
- A couple rounds of significant severe weather will affect the
Mid-South over the next 30 hours or so. The first round will
occur late tonight as a strong surface low approaches the region
from the northwest. All hazards are possible including damaging
winds, tornadoes, and large hail. A couple of tornadoes could be
strong and long-tracked.
- Another round of severe weather is expected Saturday across
north Mississippi and west Tennessee. All severe hazards are
expected alongside the threat of flash flooding. Storms will
form by late morning and persist through the evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday.
Temperatures will cool on Sunday before warming back into the
low to mid 70s by Tuesday.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 309 PM CDT Fri Mar 14 2025
A weakening line of showers and isolated thunderstorms has moved
into eastern Arkansas over the past hour. This activity was
anchored on a leading shortwave, embedded in the main upper low.
Significant mixing of the boundary layer has occurred this
afternoon, due to a strong low level jet. Dewpoint temperatures
have mixed down into the low to mid 50s with some locations across
northeast Mississippi down into the low to mid 40s. This has kept
the Mid- South capped and instability below 500 J/kg of MLCAPE.
Wind gusts have been hitting wind advisory criteria all afternoon,
with several 40 mph gusts observed over northeast Arkansas.
The moisture field is expected to undergo quite a bit of
moistening this evening, as dewpoints climb into the low to mid 60s
by about 6PM. This coupled with increasing height falls and a
mid-level 80 knot jet, will support severe thunderstorms. The
mode appears to be mixed mode before midnight and could transition
into a broken QLCS across our northern counties with multi-
clusters and supercells down to our south. Nonetheless, a messy
convective regime is anticipated with all hazards possible
including a long-tracked tornado or two.
The latest 18Z HRRR is now resolving the weakening showers over
eastern Arkansas and suggests that new storms will form along the
Mississippi River around 7PM, with another line of storms moving
into northeast Arkansas around 10 or 11PM. The question remains as
to how strong or severe the storms will be early near the
Mississippi River. The better confidence is currently in the
second round later as the instability will be higher, as will the
shear. Nonetheless, large looping hodographs, MLCAPE between 800
and 1500 J/kg, 60 knots of bulk shear, and 0-1 km SRH values
between 175 and 250 m2/s2 will support an all hazards threat.
Severe weather parameters appear to be well-balanced and favorable
to support a long-tracked tornado or two late tonight. Folks
should make their severe weather plans before they go to bed
tonight.
The first round of convection may not end or completely push east
of the Tennessee River as previously alluded to, as several
moving parts will be in play. The main upper low will lift into
the Great Lakes Region by early Saturday morning and may orphan
the convection over west Tennessee as the cold front stalls just
to the west of the Mississippi River. Simultaneously, a neutrally-
tilted longwave trough will dig across the Southern Plains and
push a 100 knot mid-level jet into the region. This will place
central and north central Mississippi beneath the left exit region
of the jet with widespread lift and diffluence available. There
is still some uncertainty as to how far west the threat will be
early Saturday and will largely depend on the location of the cold
front and track of the second surface low. Right now, the severe
threat appears to be as far west as the Mississippi River and over
the majority of west Tennessee and north Mississippi.
The highest confidence for a reloaded atmosphere and significant
severe thunderstorms will be over northeast Mississippi and into
portions of west Tennessee near the Tennessee River. This area is
progged to see as much as 2500 J/kg of SBCAPE build by 18Z with a
surface low tracking along a stalled front near the Mississippi
River. Winds will be sufficiently backed and upper level forcing
will be subtle enough to support discrete supercells. Storm mode
appears to remain rather discrete through late afternoon as
evidenced by several model soundings and deterministic hi-res
guidance. All hazards will be in play and strong long-tracked
tornadoes are anticipated. Additionally, storm motion will be SSW
to NNE, which suggests there could be training of storms from late
morning through early afternoon, along and east of the
Mississippi River. A moderate risk of excessive rainfall was
collaborated today and a flood watch was issued for a large
portion of north Mississippi and west Tennessee. Rainfall totals
will range from 2 to 5 inches with isolated higher amounts. This
will fall on top of the convection that happens overnight, which
could exacerbate the threat.
Storms will finally push east of the Tennessee River around
sundown on Saturday, ending the threat of severe weather.
Below normal temperatures are expected on Sunday as temperatures
struggle to climb out of the 50s areawide. A cold night is on tap
for Sunday as temperatures drop into the 30s. Dry conditions and
moderating temperatures are expected through midweek. Another
shortwave will move into the region by Wednesday with showers and
thunderstorms possible. Models are in general agreement on timing
and low instability right now, but that could change. The pattern
looks to remain active through the long term forecast.
AC3
&&
.AVIATION...
(00Z TAFS)
Issued at 656 PM CDT Fri Mar 14 2025
A few long-shadow convective towers were evident on GOES visible
imagery over east central AR, down to the Arklamiss at 2345Z.
This activity will become better organized over the next 1-2
hours and lift northeast into the MEM TRACON. There will likely
be several continuous hours of TSRA in and around MEM through
06Z. Thereafter, TSRA be more scattered, but given increased
moisture and 50-60KT storm movement, TSRA chances will remain
sufficient to carry prevailing TSRA through 10Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
036-048.
MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.
MS...Flood Watch from Saturday morning through late Saturday night
for MSZ003>006-009-013>017-021>024.
TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>003-019-020-
048>051-088-089.
Flood Watch from Saturday morning through late Saturday night
for TNZ004-021-022-052>055-090>092.
&&
PUBLIC FORECAST...AC3
AVIATION...PWBIn the hours before
Special weather statement, Mar 14, 7:52 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
752 PM CDT Fri Mar 14 2025
MSZ001-007-008-150130-
Tunica MS-DeSoto MS-Tate MS-
752 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DESOTO...TUNICA AND TATE
COUNTIES THROUGH 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dundee, or 10 miles east of St Francis National Park, moving
northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newport, Tunica, Clack, Gerlach Mill, Trinity, Lake Cormorant,
Savage, Frees Corners, Senatobia, Lynchburg, Austin, Nesbit,
Phillipp, Strayhorn, Prichard, Sarah, Eudora, Dubbs, Glover, and
Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for eastern
Arkansas...northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3464 9055 3463 9054 3463 9051 3468 9046
3469 9046 3470 9048 3500 9012 3464 8975
3455 9010 3456 9020 3453 9020 3451 9027
3451 9030 3450 9031 3447 9042 3453 9056
3455 9054 3461 9059
TIME...MOT...LOC 0052Z 233DEG 60KT 3456 9042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AEHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:18 PM CDT | Tornado Warning | MEG | Clay, Greene | 42 min |
| Mar 14, 11:29 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 46 min |
| Mar 14, 11:55 PM CDT | Tornado Warning | MEG | Clay | 50 min |
| Mar 15, 12:00 AM CDT | Tornado Warning | MEG | Clay, Craighead, Greene | 45 min |
| Mar 15, 12:36 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 39 min |
| Mar 15, 12:42 AM CDT | Tornado Warning | MEG | Clay, Greene | 48 min |
| Mar 15, 12:54 AM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi | 51 min |
| Mar 15, 4:56 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 49 min |
| Mar 15, 5:30 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 20 min |
| Mar 15, 6:48 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 42 min |
| Mar 15, 7:11 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 49 min |
| Mar 15, 7:51 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 54 min |
| Mar 15, 8:31 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 44 min |
| Mar 15, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 40 min |
| Mar 15, 8:56 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 49 min |
| Mar 15, 9:04 AM CDT | Areal Flood Advisory | MEG | Crittenden | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.